Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 36, NWS Shreveport, LA

May 14, 2010Bowie County, Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at May 14, 2010, 6:29 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 6:29 PM CDT (23:29 UTC)
Expired
May 14, 2010, 7:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 4:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WFUS54 KSHV 142329
TORSHV
OKC089-TXC037-387-150015-
/O.NEW.KSHV.TO.W.0036.100514T2329Z-100515T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  EAST CENTRAL RED RIVER COUNTY IN NORTHEAST TEXAS...
  SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 715 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES SOUTH
  OF IDABEL...OR 13 MILES EAST OF CLARKSVILLE...MOVING NORTH AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOODLAKE...HARRIS...BRYARLY...MOON...BOKHOMA...HAWORTH AND
  GOODWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3394 9496 3393 9452 3356 9469 3358 9491
TIME...MOT...LOC 2329Z 179DEG 17KT 3367 9483

$$

03
1 follow-up statement
154 
WWUS54 KSHV 142348
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT FRI MAY 14 2010

OKC089-TXC037-387-150015-
/O.CON.KSHV.TO.W.0036.000000T0000Z-100515T0015Z/
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
648 PM CDT FRI MAY 14 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR BOWIE...
RED RIVER AND MCCURTAIN COUNTIES...

AT 644 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A TORNADO.  THIS TORNADO WAS
LOCATED NEAR GOODLAKE...OR 16 MILES WEST OF FOREMAN...MOVING
NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
IDABEL...HAWORTH...BOKHOMA...MOON AND GOODWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3394 9496 3393 9452 3356 9469 3358 9491
TIME...MOT...LOC 2347Z 211DEG 17KT 3374 9466

$$

D. BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 5:20 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 14, 5:20 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI MAY 14 2010

.DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AN EASTWARD MOVING
OUTFLOW BOUNDARY,,,HAS CONIINUED TO INCREASE...WITH A FEW STORMS BECMG
MARGINALLY SVR. WATCH ISSUED FOR NE TX/SE OK/SW AR UNTIL MIDNIGHT.
STORMS MOVING DUE NORTH IN DEEP SOUTH FLOW./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  84  67  83  67 /  50  50  40  50  40
MLU  67  86  66  83  65 /  30  50  40  50  40
DEQ  65  81  63  80  61 /  80  50  40  50  40
TXK  66  83  65  81  64 /  70  50  40  50  40
ELD  66  84  65  80  64 /  50  50  40  50  40
TYR  67  83  67  84  67 /  60  50  30  50  40
GGG  67  83  67  84  66 /  60  50  30  50  40
LFK  69  84  68  85  68 /  50  50  30  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 14, 11:45 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT FRI MAY 14 2010

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-151645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-RUSK-PANOLA-
1145 AM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...WHICH WILL BRING SHOWERS AND
THUNDERSTORMS...ESPECIALLY FOR THIS EVENING AND OVERNIGHT. MOST
OF THE SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR. STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY
RAINFALL...WILL BE POSSIBLE WITH THIS ACTIVITY. HOWEVER...NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND. ANOTHER COLD
FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND
INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS.
THROUGH THE WEEKEND...STRONG THUNDERSTORMS CAPABLE OF PRODUCING
GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND MAY REACH UP
TO 3 INCHES...ESPECIALLY FOR AREAS ALONG AND NORTH OF THE
INTERSTATE 30 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

LAZ010-011-017>022-TXZ149-152-153-165>167-151645-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1145 AM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 DURING
THIS TIME FRAME. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO INCREASE THROUGH THE WEEKEND. ANOTHER COLD FRONT
WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO
MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH
THE WEEKEND...AN OCCASIONAL STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Local storm report, May 14, 4:41 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             VALLIANT                34.00N 95.09W
05/14/2010  M0.50 INCH       MCCURTAIN          OK   EMERGENCY MNGR

            1/4 TO 1/2 INCH FELL FELL FOR 5 MINUTES.

0425 PM     HAIL             VALLIANT                34.00N 95.09W
05/14/2010  M0.50 INCH       MCCURTAIN          OK   EMERGENCY MNGR

            1/4 TO 1/2 INCH HAIL FELL FOR 5 MINUTES.

&&

CWS
Local storm report, May 14, 4:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             VALLIANT                34.00N 95.09W
05/14/2010  M0.88 INCH       MCCURTAIN          OK   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL COVERING THE GROUND...50 MPH
            WINDS AND TORRENTIAL RAIN.

&&

CWS
Local storm report, May 14, 5:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     CLARKSVILLE             33.61N 95.06W
05/14/2010  E58 MPH          RED RIVER          TX   LAW ENFORCEMENT

&&

03
Local storm report, May 14, 6:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             IDABEL                  33.90N 94.82W
05/14/2010  E0.75 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

03
Local storm report, May 14, 6:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             IDABEL                  33.90N 94.82W
05/14/2010  E1.25 INCH       MCCURTAIN          OK   EMERGENCY MNGR

&&

03
Special weather statement, May 14, 6:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT FRI MAY 14 2010

LAZ001-002-010-011-150000-
BOSSIER-CADDO-DE SOTO-RED RIVER-
608 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SOUTHERN CADDO...SOUTHERN BOSSIER...DE SOTO AND
      WESTERN RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD AND STONEWALL...

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF MANSFIELD...MOVING NORTH AT 20
MPH.

HAIL SMALLER THAN NICKELS...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

PEOPLE IN THESE PARISHES SHOULD CLOSELY MONITOR THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:06 PM CDTSevere Thunderstorm WarningSHVRed River54 min
May 14, 5:12 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus48 min
May 14, 6:04 PM CDTSevere Thunderstorm WarningSHVBowie, Red River56 min
May 14, 6:50 PM CDTTornado WarningSHVBowie, Red River40 min
May 14, 3:48 PM CDTSevere Thunderstorm WarningSHVMcCurtain57 min
May 14, 4:44 PM CDTSevere Thunderstorm WarningSHVMcCurtain61 min
May 14, 5:33 PM CDTSevere Thunderstorm WarningSHVMcCurtain57 min
May 14, 5:54 PM CDTTornado WarningSHVMcCurtain27 min

Nearby

Tornado Warnings in Texas, 2010Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.